Jump to content

Brina: Tapering from Effexor to Zoloft


Brina

Recommended Posts

Hello. I have been on effexor for about 6 years. It suddenly stopped working, I believe. I had a sudden severe anxiety, panic then depression and deep dark thoughts. Racing heart. Everything you would get on a cold turkey stop. But I was still taking my 150 every day.

Anyway, after a week or so, I finally decided to change meds. I am being moved from 150 effexor to zoloft. I started out on 50 zoloft, now at 100. I was great for a few days, then started having some symptoms again. I'm taking 112 of effexor now. I worry that I may be actually getting g too much ssri, and that's what's causing my symptoms... shaky, internal tremirs feel weird, etc. But I really want to taper the effexor slowly l. Who has had experience going from effexor to zoloft. What was your titration schedule, and what was your experience. Dr's just don't seem to know!

Link to comment
  • Moderator Emeritus

Hi Brina,

 

Welcome to SA.  The moderators will probably start this topic up as your Intro/Update Thread, so please keep asking any questions related to you here so that it will all be kept together.  If you click on the Follow this topic (top right) or bookmark it in your browser you can find it more easily.

 

Please make a signature of your recent medications (link will explain how to do this).

 

Here is the link for tapering.

 

I'm fairly new here too so I can't offer any help, other than the above, but someone should be popping in soon to assist you.

 

Best wishes,

CC

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Thank you! I've read all about tapering, but I'm sure it's different when using another medication. My dr of course says drop by 37.5 mg per week. Umm no.

Link to comment
  • Moderator Emeritus

Welcome Brina,

This is a site for support and information related to safely tapering off psychiatric medications, not switching to new ones. If you ever decide to come off your drugs and learn how to manage your life problems in more natural, healthy ways, we will be happy to help.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Administrator

Welcome, Brina.

 

If you are taking Zoloft and Effexor at the same time, you need to talk to your doctor about serotonin syndrome. That could be the cause of your symptoms.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hello Brina,

 

Just read your intro and wanted to quickly share what I wish someone had shared with me when my first SSRI stopped working.  It would have saved me a lot of grief. 

 

I tried another SSRI, then another (see below for details).  But after that first one pooped-out, nothing ever worked properly for me again.  All the switching of meds and doses just messed me up more than ever, and I ended up so sensitive that now I'm on a very slow taper from Effexor. 

 

Anyway, I know it's your decision and I'm glad you are here where you can get some good information.  I hope you find a path that brings you healing. 

KarenB

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy